Alert archive / Missouri / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 9, 2014, 2:59 AM CST for Adams County, Brown County, Pike County, Illinois; 7 counties in Missouri. It took effect at Feb 10, 2014, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2014, 2:59 AM CST (08:59 UTC)
- In effect from
- Feb 10, 2014, 12:00 AM CST
- Expired
- Feb 10, 2014, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WWUS43 KLSX 090859 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 259 AM CST SUN FEB 9 2014 ILZ095>097-MOZ018-019-026-027-034-035-092100- /O.NEW.KLSX.WC.Y.0007.140210T0900Z-140210T1700Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 259 AM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM CST MONDAY. * TIMING...HAZARDOUS WIND CHILLS ARE EXPECTED LATE TONIGHT THROUGH MID MORNING MONDAY. * WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES 3 BELOW TO 3 ABOVE ZERO...AND WINDS NORTH 5 TO 10 MPH. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ GOSSELIN
3 follow-up statements
019 WWUS43 KLSX 092120 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 320 PM CST SUN FEB 9 2014 MOZ036-101100- /O.EXB.KLSX.WC.Y.0007.140210T0600Z-140210T1700Z/ PIKE MO- INCLUDING THE CITY OF...BOWLING GREEN 320 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY. * TIMING...HAZARDOUS WIND CHILLS ARE EXPECTED LATE TONIGHT UNTIL LATE MONDAY MORNING. * WIND CHILL...AS LOW AS 15 BELOW DUE TO MIN TEMPERATURES AROUND 1 BELOW ZERO...AND WINDS NORTH 5 TO 10 MPH. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ ILZ095>097-MOZ018-019-026-027-034-035-101100- /O.EXT.KLSX.WC.Y.0007.140210T0600Z-140210T1700Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL- RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 320 PM CST SUN FEB 9 2014 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST MONDAY... * TIMING...HAZARDOUS WIND CHILLS ARE EXPECTED LATE TONIGHT UNTIL LATE MONDAY MORNING. * WIND CHILL...AS LOW AS 19 BELOW DUE TO MIN TEMPERATURES 1 BELOW TO 7 BELOW ZERO...AND WINDS NORTH 5 TO 10 MPH. * IMPACTS...HAZARDOUS WIND CHILLS WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ TES
638 WWUS43 KLSX 100946 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 346 AM CST MON FEB 10 2014 ILZ095>097-MOZ018-019-026-027-034>036-101700- /O.CON.KLSX.WC.Y.0007.000000T0000Z-140210T1700Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL- PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY 346 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * TIMING...HAZARDOUS WIND CHILL VALUES ARE EXPECTED THROUGH LATE THIS MORNING. * WIND CHILL...AS LOW AS 18 BELOW DUE TO TEMPERATURES 3 BELOW TO 4 ABOVE ZERO...AND WINDS NORTH 5 TO 10 MPH. * IMPACTS...HAZARDOUS WIND CHILL VALUES WILL POSE A DANGER FOR THOSE THAT ARE NOT PROPERLY DRESSED FOR THE CONDITIONS. FROSTBITE CAN OCCUR IN AS LITTLE AS 15 TO 30 MINUTES ON EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ CARNEY
566 WWUS43 KLSX 101705 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1105 AM CST MON FEB 10 2014 ILZ095>097-MOZ018-019-026-027-034>036-101815- /O.EXP.KLSX.WC.Y.0007.000000T0000Z-140210T1700Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE IL- PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...QUINCY 1105 AM CST MON FEB 10 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY HAS ENDED LATE THIS MORNING AS THE TEMPERATURES AND WIND CHILLS HAVE SLOWLY RISEN ABOVE THE DANGEROUS THRESHOLDS WHICH WARRANTED THE ADVISORY. $$ GKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:51 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 8, 11:51 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1151 PM CST Sat Feb 8 2014 .SHORT TERM: (Through Late Tonight) Issued at 240 PM CST Sat Feb 8 2014 Light snow or flurries associated with the shortwave moving ewd through nwrn IL this aftn has shifted ne of our forecast area. A slightly weaker shortwave will drop e-sewd through IA and nrn IL later tgt with a cold front dropping sewd through our area. It appears that the best chance for snow will occur late this evng and overnight across nern MO and w cntrl IL associated with the vort max and some low-mid level frontogenetical forcing. There will likely be some flurries late tgt further south across our area due to low-mid level waa. Could not rule out patchy freezing drizzle and fog late tgt as well with a persistent low level cloud deck along with light winds along and ahead of the cold front. Low temperatures tgt will be warmer than last night due to the overcast low level cloud cover, and the low level caa behind the cold front only making it into the extreme nwrn portion of our forecast area towards mrng. GKS .LONG TERM: (Sunday through Next Saturday) Issued at 240 PM CST Sat Feb 8 2014 NW upper level flow will dominate our region thru the week. The main forecast problem will be to try to evaluate the capabilities of the various clipper systems as they drop thru our region, which are made challenging due to the relatively fast moving nature, difficult to sample strength due to small size--and the generally small area affected will make trying to nail down a track even more important. (Sunday) One clipper system exits to the northeast early in the morning, and with good model agreement on vort max center being downstream of the northeastern CWA in central IL, have limited the mentionable/chance PoPs to primarily that area. However, it should be noted that a cold front will also be pressing thru at this time and so some pcpn for areas tailing further SW towards central MO looks like a decent possibility--although with all of the effective upstairs forcing gone, it should just be flurries only. Another clipper will be right behind, streaking along a more southerly track thru Kansas and into central-southern MO by nightfall. Frontogenesis will be the main forcing that will come into play with this system. Models have been coming into decent consensus on where to track this, although despite good consensus, there are no sure things with these systems for the aforementioned reasons in the first paragraph above. At this time, it does appear the most favored track for snow will be from central MO E-SE thru much of STL metro and into southern IL. This band of snow should carryover into the evening hours before exiting. It will be wherever this band sets up that 1-2" of snow will be likely. Otherwise, the cold front moving thru in the morning will be leading edge of yet another intrusion of Arctic air. Decent cloud cover expected to persist for various reasons and with CAA behind front, should see steady or falling temps during the day. (Monday - Tuesday) Arctic air will dominate this period. Sub-zero min temps once again expected for areas mainly north of I-70 for both Sunday and Monday night and daytime max temps some 20-30 degrees below the average for Monday and Tuesday. It appears the Arctic air may be enough to deflect another clipper to our S on Monday and continued the dry forecast. (Wednesday - Next Saturday) While it appears this may be a dry period on the surface, there really is very little different about this period at the upper levels than earlier in the week, with the train of upper level disturbances continuing. The models have a reasonably good consensus on shortwaves moving thru Wednesday, Thursday, and Friday night. There should also be some moisture to work with--more than what the disturbances had to work with on Monday and Tuesday above the Arctic airmass. For now, though, have slight chance PoPs for these periods but would not be surprised to have something more than that in a couple of days when confidence on what will happen gets higher. Otherwise, Arctic air appears to get shut out for a bit to allow temps here to moderate some, but still struggle to get above average. May see an opening for a 50-degree day on Thursday if we get decent sunshine. TES && .AVIATION: (For the 06z TAFs through 06z Sunday Night) Issued at 1137 PM CST Sat Feb 8 2014 Main changes overnight were to cigs and precip. Area of SN shud remain just N of COU/SUS/CPS overnight. Can not rule out a brief period of flurries, but do not anticipate any reduction to visbys or accums. At UIN, light SN shud reach terminal within a couple of hours. Believe cigs will remain in the low MVFR range based on upstream obs and have removed mention of IFR cigs. Elsewhere, have kept cigs in the lower MVFR range as well thru much of the night. Cigs have been slow to fall at SUS/CPS, but believe lowering trends will continue. Regardless, low clouds shud break up during the day Sun leaving VFR cigs. Lower cigs may develop again Sun eve, but latest guidance suggests any lower cigs will be more patchy attm. Chances are improving for a brief period of SN at COU Sun late morning and into the afternoon hours. The band of SN is expected to be very narrow and will therefore leave out of the TAF for now due to low probability in any one point. Specifics for KSTL: Cigs have been slow to fall so far tonight. However, believe trend will continue and eventually fall below 2 kft late tonight. Believe measurable SN will remain N of terminal. Cigs are expected to lift to VFR Sun early afternoon. While lower cigs may redevelop Sun eve, chances look low attm. Latest guidance suggests a brief chance of SN that shud remain S of the terminal Sun afternoon. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 8, 3:30 PM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CST SAT FEB 8 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES WILL LIKELY FALL TO AT LEAST 15 BELOW ZERO LATE SUNDAY NIGHT AND EARLY MONDAY MORNING AS WELL AS LATE MONDAY NIGHT AND EARLY TUESDAY MORNING ACROSS A PORTION OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
Nearby
Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.